MAUDE Adverse Event Report: EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 2.5; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal

EXACTECH, INC. LOGIC FEMORAL PS CEM RIGHT SZ 2.5; Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Model Number LOGIC TIBIA PS MOD INSRT SZ 2.5 11MM
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Implant Pain (4561)
Date of Event 04/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Report number 1038671-2023-00405, for left knee revision referenced.Common device name: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitant medical products: 3558013, 02-010-01-0325 - logic femoral ps cem right sz 2.5.2859843, 02-012-45-2515 - lgc tibial fit tray cem sz 2.5f / 1.5t.2896914, 200-02-32 - three peg patella 32mm.3522126, 200-02-32 - three peg patella 32mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via legal notification, that patient, had a initial surgical procedure known as bilateral total knee arthroplasty performed on her left knee and right knee on (b)(6) 2014.Upon examination, plaintiffs surgeon determined that plaintiff's optetrak device was failing at a much faster rate than expected making the artificial knee joint more prone to wearing out, loosening, and causing pain, muscle, nerve, and bone damage.This also significantly increases the likelihood that the joint will break.On (b)(6) 2022, approximately 8 years 7 months post initial procedure, plaintiff's surgeon performed revision surgery to remove and replace the exactech devices for both knees.No device return anticipated due to this being a legal case.No device return anticipated due to this being a legal case.
 
Additional Manufacturer Narrative
G3 h3: based on review of all available information, there is no evidence to suggest that the reported event is related to any design issues.The cause of the subsequent revision cannot be conclusively determined, insufficient information.The patient had bilateral knee replacements.These devices are used for treatment not diagnosis.H6.
 
Event or Problem Description
Additional information received via experience report- it was reported that a 65 yo female patient, initial right knee implanted on (b)(6) 2014, underwent a revision procedure on (b)(6) 2023.The patient complained of pain.A loose femur was indicated.They were revised to a competitor¿s devices.There was no surgical delays or device breakages.The patient was last known to be in stable condition following the event.No device return anticipated due to the hospital will not release the implants.Photos of the affected product and x-ray images were provided.No further information.
 
Additional Manufacturer Narrative
Bilateral knee replacements, d1, d4 all, d6b, d10.1638729; 02-012-35-2511 - logic tibia ps mod insrt sz 2.5 11mm, g4 510k, h4, h6 medical device problem code.Initial information provided via legal complaint was incorrect, the device had not been revised on (b)(6) 2022.Pending investigation.There is no other information available.Correction: d1, d4 all femoral device, h7 & h9 femoral device is not under recall.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported may have been the result of polyethylene wear and femoral loosening.The prosthesis wear may have been the result of malalignment between the femoral and tibial components, third body wear, instability, patient-related conditions, or any combination of these possibilities.The aseptic (non-infected) femoral loosening may have been the result of both patient-related conditions and an insufficient bond between the femoral component and the bone.However, this cannot be confirmed as the devices were not returned for evaluation.
 
Event or Problem Description
It was reported that the patient underwent an initial bilateral total knee arthroplasty.Subsequently, it was reported that the patient experienced pain, bone erosion, femoral loosening and prosthesis wear.As a result, the patient underwent a right knee revision approximately 8 years and 11 months after initial implantation.No further patient impact reported.No further information available.

Brand Name
LOGIC FEMORAL PS CEM RIGHT SZ 2.5
Common Device Name
Prosthesis, Knee, Patellofemorotibial, Semi-Constrained, Cemented, Polymer/Metal
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
Exactech, Inc
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
julia goldberg
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16518677
Report Number1038671-2023-00406
Device Sequence Number3301684
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/07/2019
Device Model NumberLOGIC TIBIA PS MOD INSRT SZ 2.5 11MM
Device Catalogue Number02-010-01-0325
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Supplement Date Received by Manufacturer05/15/2023
06/28/2023
11/22/2023
09/15/2026
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/17/2023
06/28/2023
12/14/2023
09/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/22/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0021-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
See H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale